New York, 2014

Winter Storm in New York, December 10 to 11, 2014

December 10 to 11, 2014 · NWS BUF · 15 events in 15 counties and zones

Low pressure developed off the mid-Atlantic coast then lifted to southern New England. The nor easter brought a blanket of heavy snow to much of the region.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$420,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Low pressure developed off the mid-Atlantic coast then lifted to southern New England. The nor easter brought a blanket of heavy snow to much of the region. The highest amounts were in Cayuga, Jefferson, Oswego, Wayne, Monroe and Ontario Counties where a band of moderate to heavy snow fell Wednesday (10th) afternoon and another Wednesday evening. Lesser amounts fell across the Niagara Frontier and western Southern Tier. The snow resulted in travel disruptions. Several school districts in the hardest hit areas were forced to close. Specific snowfall amounts received included: 22 inches at Minetto; 18 inches as Perrysburg and Beaver Falls; 17 inches at Palmyra and Walworth; 16 inches at Fulton; 15 inches at Gypsum and Macedon; 14 inches at Montezuma, Watertown, Webster; 13 inches at Oswego; 12 inches at Stafford, Geneva and Lockport; 11 inches at Franklinville, Kennedy, Jamestown, East Amherst, East Aurora, Rochester Airport, Phoenix, and Youngstown; 10 inches at Whitesville, Colden, Elma, Kenmore, Batavia, Cape Vincent and Warsaw; 9 inches at Angelica, Ripley, and Buffalo Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 10, 4:55 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 10, 4:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
455 AM EST WED DEC 10 2014

.SYNOPSIS...
A NOR'EASTER WILL REMAIN STALLED NEAR CAPE COD TODAY THEN SLOWLY
SHIFT NORTH ACROSS NEW ENGLAND ON THURSDAY. WHILE THIS STORM SYSTEM
WILL PRODUCE AN ACCUMULATING SNOW EVENT OF UP TO A FOOT ACROSS PARTS
OF WESTERN AND NORTH CENTRAL NEW YORK THROUGH THURSDAY...ITS LONG
DURATION WILL SPREAD OUT THE SNOWFALL. SNOW WILL TAPER OFF THROUGH
FRIDAY THEN HIGH PRESSURE WILL BRING FAIR WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
ACROSS WESTERN NY THIS MORNING /WEST OF THE SYNOPTIC PRECIPITATION
NEAR SYRACUSE/ SHALLOW MOISTURE IN THE NORTHERLY FLOW RESULTING IN
VERY LIGHT SNOW...FLURRIES AND/OR DRIZZLE ACROSS THE NIAGARA
FRONTIER AND WESTERN PORTIONS OF THE SOUTHERN TIER. THE 00Z BUF
SOUNDING SHOWED DRY AIR ABOVE 700 MB (OR -12C)...BUT IR SHOWS THIS
HAS COOLED A BIT SINCE THEN. ACROSS WESTERN PORTIONS OF THE SOUTHERN
TIER THERE STILL MAY BE SOME PATCHY FREEZING DRIZZLE.
ALSO...TEMPERATURES WILL DROP BELOW FREEZING TOWARD DAYBREAK FROM
THE NORTHERLY FLOW...SO ANY ROADS WET FROM DRIZZLE MAY FREEZE AND
BECOME ICY.

AS OF 4 AM...RADAR OBS SHOW THE WESTERN EDGE OF THE PRECIPITATION
ASSOCIATED WITH LOW PRESSURE NEAR CAPE COD HAS PUSHED THROUGH
SYRACUSE AND IS BACKING SLOWLY TO THE WEST. EXPECT THE SNOW WILL BE
NEARING ROCHESTER FROM THE EAST BY DAYBREAK. WATER VAPOR IMAGERY /
LIGHTNING DATA HAS BEEN IMPRESSIVE TO WATCH OVERNIGHT AS THE STRONG
SHORTWAVE ROTATING AROUND THE BASE OF THE TROUGH ALONG THE
MID-ATLANTIC COAST HAS DEVELOPED A BAROCLINIC LEAF OFF THE EAST
COAST WITH PLENTY OF EMBEDDED LIGHTNING. THIS WAVE WILL SURGE
NORTHWARD AROUND THE CUT-OFF LOW WITH INCREASING ATLANTIC MOISTURE
AND ASSOCIATED LIFT GETTING PIVOTED AROUND THE NORTHERN SIDE OF THE
CUT-OFF LOW. AS THIS INCREASING MOISTURE / LIFT REACHES CENTRAL NEW
YORK LATER TODAY AND TONIGHT...EXPECT TO SEE WIDESPREAD MODERATE
SNOW OVERSPREAD THE FORECAST AREA FROM EAST TO WEST. LATEST RUNS OF
THE NAM / HIRES ARW / SREF ALL POINT TO A SIMILAR EVOLUTION OF THE
HEAVIER SNOW...WITH THE BEST SNOW RATES DURING THE DAY TODAY FROM
SYRACUSE ACROSS THE ROCHESTER. NORTHERLY WINDS WITH COOLING
TEMPERATURES ALOFT WILL LIKELY RESULT IN SOME WEAK LAKE ENHANCEMENT.
THE NORTH WINDS WILL ALSO RESULT IN UPSLOPE FLOW ACROSS THE TERRAIN
SOUTH OF THE THRUWAY ALONG THE FINGER LAKES AND GENESEE VALLEY
DURING THE DAY. THIS COMBINATION OF SYNOPTIC AND MESOSCALE PROCESSES
COULD HELP PUSH SNOW RATES TO AROUND AN INCH OR INCH AND HALF AN
HOUR AT TIMES BY EARLY AFTERNOON IN THIS SYRACUSE TO ROCHESTER
REGION AND AREAS SOUTH OF THE THRUWAY.

BY LATER THIS AFTERNOON AND TONIGHT...THE STRONGER SHORTWAVE
MENTIONED ABOVE IS PROGGED TO ROTATE ALL THE WAY AROUND THE TOP OF
THE CLOSED LOW INTO WESTERN NEW YORK. OVERNIGHT WILL BE PRIME TIME
LOCATIONS FROM ROCHESTER WEST TO BUFFALO AND SOUTH TO THE SOUTHERN
TIER TO GET BETTER SNOWFALL RATES / AND THUS THE BULK OF THEIR
ACCUMULATIONS. THE BUFFALO METRO AREA WILL BE SPARED ANY LAKE
ENHANCEMENT WITH A NORTHWEST WIND DIRECTION WHICH WOULD PULLING AIR
ACROSS LAKE ONTARIO OR LAKE ERIE. INSTEAD THE BETTER FOCUS FOR LAKE
ENHANCEMENT AND UPSLOPE ENHANCEMENT SHIFTS ACROSS THE CHAUTAUQUA
RIDGE...RUNNING FROM SOUTH OF BUFFALO TOWARD PENNSYLVANIA. LOCATIONS
IMMEDIATE ALONG THE LAKE ERIE SHORELINE HOWEVER WILL HAVE SNOW
AMOUNTS MODERATED BY SOMEWHAT WARMER AIR OFF THE WATER.

FORECAST THINKING FOR SNOW AMOUNTS REMAINS LARGELY UNCHANGED...AND
THUS HAVE MAINLY ROLLED FORWARD THE AMOUNTS ADVERTISED PREVIOUSLY IN
THE VARIOUS WINTER STORM WARNINGS AND ADVISORIES. AROUND A FOOT OF
ACCUMULATION IS STILL EXPECTED IN THE MOST FAVORED LOCATIONS...WITH
SOME LOCALLY HIGHER AMOUNTS POSSIBLE. SLIGHTLY LOWER AMOUNTS OF 6 TO
8 INCHES ARE EXPECTED IN THE BUFFALO METRO AREA AND LONG THE LAKE
SHORES.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE UPPER LEVEL CLOSED LOW WILL REMAIN INTACT ACROSS WESTERN NEW
ENGLAND AS IT DRIFTS VERY SLOWLY OFF TO THE NORTHEAST THROUGH THE
PERIOD. ONGOING ACCUMULATING SNOWS WILL CONTINUE THURSDAY AS
FAVORABLE CONDITIONS FOR UPSLOPE SNOWS WILL BE MAINTAINED. ANY LAKE
CONTRIBUTIONS THAT WILL LIKELY BE ONGOING THURSDAY MORNING WILL WANE
THROUGH THE DAY...AS SOMEWHAT WARMER AIR IS DRAWN INTO THE REGION
WITH 850 MB TEMPERATURES MOVING FROM AROUND -9C TO NEAR -5C.

ALTHOUGH THE SYSTEM WILL BE IN A WEAKENING PHASE...A MOIST CYCLONIC
FLOW WILL REMAIN OVER OUR AREA THURSDAY NIGHT AND FRIDAY. OROGRAPHIC
FORCING WILL CONTINUE TO BE IMPORTANT WITH A FEW MORE INCHES OF
ADDITIONAL SNOW ACCUMULATION LIKELY IN FAVORED WEST NORTHWEST FLOW
UPSLOPE AREAS...ACROSS THE CHAUTAUQUA RIDGE AND THE TUG HILL REGION.

FRIDAY NIGHT...THE STORM IS EXPECTED TO DRIFT OFF THE NEW ENGLAND
COAST WHILE DRIER MID LEVEL AIR WILL START TO WORK ACROSS THE LOWER
GREAT LAKES IN ADVANCE OF SIGNIFICANT RIDGING. THIS WILL ALLOW SNOW
SHOWERS OVER THE REGION WILL TAPER OFF TO FLURRIES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE MEDIUM RANGE SUITE OF ENSEMBLES ARE IN STRONG AGREEMENT THAT
BENIGN WEATHER WILL CHARACTERIZE THE VAST MAJORITY OF THIS PERIOD.
AS IS USUALLY THE CASE WHEN A DEEP CLOSED LOW 'CLOGS' THE MID LEVEL
FLOW...AN AMPLIFYING RIDGE WILL TAKE SHAPE UPSTREAM. WHILE
TECHNICALLY AN OMEGA BLOCK...THE PROGRESSION OF THE MATURE CYCLONE
TO MOVE FURTHER OFFSHORE WILL ALLOW THE RIDGE TO PROGRESS AS WELL.
IN ANY CASE...THE HEART OF THIS RIDGE WILL BE CENTERED OVER THE
MISSISSIPPI VALLEY ON SATURDAY WHEN WE OPEN THIS PERIOD...WHILE THE
PERSISTENT CLOSED LOW RESPONSIBLE FOR ITS DEVELOPMENT WILL BE
SPINNING OVER THE NEW ENGLAND COAST.

THE RIDGE WILL GRADUALLY BUILD EAST ACROSS THE GREAT LAKES AND OHIO
VALLEY...AND THIS WILL LEAD TO MUCH IMPROVED WEATHER ACROSS OUR
REGION WITH SEVERAL DAYS OF FAIR DRY WEATHER. IN TERMS OF TEMPS...
THE SPLIT FLOW ACROSS NORTH AMERICA WITH THE POLAR JET GENERALLY
REMAINING POLEWARD OF 55N AND AN AMPLIFIED SRN STREAM PATTERN OVER
THE LOWER 48 WILL VIRTUALLY GUARANTEE THAT TEMPS WILL AVERAGE ABV
NORMAL DURING THIS PERIOD. THIS WILL BE PERFECT FOR MELTING THE
WIDESPREAD ACCUMULATING SNOWS FROM THE DAYS LEADING INTO THIS PERIOD.

AS FAR AS BREAKING THINGS DOWN INTO SOME SPECIFICS...
STRONG HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY ON SATURDAY
WILL NOSE NORTHWARDS ACROSS THE LOWER GREAT LAKES REGION. WHILE
SUBSIDENCE ASSOCIATED WITH THIS FEATURE WILL ENABLE THE REGION TO
RETURN TO FAIR WEATHER...A LINGERING CYCLONIC FLOW ON THE BACKSIDE
OF THE STACKED LOW OFF THE NEW ENGLAND COAST WILL LIKELY KEEP A FAIR
AMOUNT OF CLOUDS IN PLACE. THE CLOUD COVER SHOULD THIN ENOUGH OVER
THE WESTERN COUNTIES THOUGH TO ALLOW FOR AT LEAST PARTIAL SUNSHINE
LATER IN THE DAY.

THE DOMINANT SFC HIGH WILL SLOWLY DRIFT EAST ACROSS THE EASTERN
THIRD OF THE NATION ON SUNDAY AND MONDAY...DURING WHICH TIME WE CAN
ANTICIPATE AT LEAST PARTLY SUNNY SKIES WITH DAYTIME HIGHS IN THE
40S.

UNLIKE PREVIOUS GUIDANCE PACKAGES WHERE THE GFS TRIED TO PHASE THE
SPLIT FLOW OVER THE LOWER GREAT LAKES...BOTH THE GFS AND ECMWF
ENSEMBLE SETS KEEP THE TWO BRANCHES OF THE JET SEPARATE. AT THE
SFC...THIS WOULD SUPPORT A NRN BRANCH COLD FRONTAL PASSAGE MONDAY
NIGHT WHILE MORE SUBSTANTIAL ENERGY IN THE SRN BRANCH WILL PASS BY
WITHOUT CONSEQUENCE. BEING SOMEWHAT MOISTURE STARVED...AM NOT
ANTICIPATING MORE THAN SCATTERED FLURRIES FROM THE PASSAGE.

AN ARCTIC HIGH WILL BUILD ACROSS EASTERN CANADA IN THE WAKE OF THE
FRONT. THIS SHOULD SUPPORT FAIR WEATHER ACROSS OUR FORECAST AREA ON
TUESDAY...WITH TEMPERATURES DROPPING BACK TOWARDS NORMAL.

LOOKING FURTHER DOWN THE ROAD AT THE REMAINDER OF NEXT WEEK...IT
DOES NOT APPEAR LIKELY THAT THERE WILL BE ANY SIGNIFICANT PHASING OF
THE SPLIT FLOW OR SOUTHWARD PUSH OF THE POLAR JET TO SUPPORT ANY
REAL COLD WEATHER ACROSS THE GREAT LAKES REGION. FROM THIS VANTAGE
POINT...THE 6 TO 10 AND 8 TO 14 DAY ABOVE NORMAL TEMP FORECASTS FROM
CPC LOOK VERY REASONABLE FOR THE GREAT LAKES REGION.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
MODERATE SNOW WILL OVERSPREAD THE AREA DURING THE DAY
TODAY...PERSISTING THROUGH THE NIGHT...RESULTING IN WIDESPREAD IFR
CONDITIONS. EARLY THIS MORNING...KBUF/KIAG AND KART WILL HAVE THE
BEST CHANCE OF SOME BRIEF MVFR CONDITIONS BEFORE THE MODERATE SNOW
MOVES IN BY THIS AFTERNOON. OTHERWISE...KROC AND KJHW WILL REMAIN
IFR TODAY THROUGH TONIGHT.

OUTLOOK...
THURSDAY...WIDESPREAD LIFR/IFR IN SNOW.
FRIDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY AND SUNDAY...VFR.

&&

.MARINE...
NORTHERLY WINDS WILL STRENGTHEN TODAY AS A NOR'EASTER DEEPENS NEAR
LONG ISLAND. THIS SYSTEM WILL REMAIN STALLED TODAY WITH
NORTHERLY WINDS PRODUCING ADVISORY-LEVEL CONDITIONS ACROSS THE
NEARSHORE WATERS OF LAKES ONTARIO AND ERIE CONTINUING THROUGH THE
REMAINDER OF THE WORK WEEK. THE NORTHERLY WINDS WILL ALSO BRING
ADVISORY-WORTHY CONDITIONS TO THE LOWER NIAGARA RIVER AND SAINT
LAWRENCE RIVER THROUGH TONIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR NYZ006>008.
     WINTER STORM WARNING UNTIL 6 PM EST THURSDAY FOR NYZ002>005-
     011>014.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST FRIDAY FOR NYZ001-010-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR
         LOZ030.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LOZ042>045.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR
         SLZ022-024.

&&

SYNOPSIS...CHURCH/SMITH
NEAR TERM...CHURCH
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...CHURCH
MARINE...CHURCH
Hazardous weather outlook, Dec 10, 5:30 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EST WED DEC 10 2014

NYZ006>008-111030-
OSWEGO-JEFFERSON-LEWIS-
530 AM EST WED DEC 10 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>005-011>014-111030-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-
530 AM EST WED DEC 10 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-019>021-085-111030-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
530 AM EST WED DEC 10 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
530 AM EST WED DEC 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm. Local standard time, as filed.

Winter Storm, Orleans

When
December 10, 6:00 AM EST to December 11, 6:00 AM EST
Where
Orleans forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
December 10, 6:00 AM EST to December 11, 6:00 AM EST
Where
Monroe forecast zone
Property damage
$40,000
Reported by
Social Media
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
December 10, 6:00 AM EST to December 11, 6:00 AM EST
Where
Genesee forecast zone
Property damage
$25,000
Reported by
NWS Employee
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Winter Storm, Wyoming

When
December 10, 6:00 AM EST to December 11, 6:00 AM EST
Where
Wyoming forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
December 10, 11:00 AM EST to December 11, 6:00 AM EST
Where
Wayne forecast zone
Property damage
$35,000
Reported by
COOP Observer
Coordinates
43.066, -76.978 (the zone’s center; the record gives no point)

Winter Storm, Northern Cayuga

When
December 10, 11:00 AM EST to December 11, 6:00 AM EST
Where
Northern Cayuga forecast zone
Property damage
$30,000
Reported by
CoCoRaHS
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
December 10, 11:00 AM EST to December 11, 6:00 AM EST
Where
Livingston forecast zone
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
42.728, -77.775 (the zone’s center; the record gives no point)

Winter Storm, Ontario

When
December 10, 11:00 AM EST to December 11, 6:00 AM EST
Where
Ontario forecast zone
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
42.853, -77.300 (the zone’s center; the record gives no point)

Winter Storm, Oswego

When
December 10, 12:00 PM EST to December 11, 3:00 AM EST
Where
Oswego forecast zone
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
43.464, -76.209 (the zone’s center; the record gives no point)

Winter Storm, Jefferson

When
December 10, 12:00 PM EST to December 11, 3:00 AM EST
Where
Jefferson forecast zone
Property damage
$30,000
Reported by
CoCoRaHS
Coordinates
43.999, -76.052 (the zone’s center; the record gives no point)

Winter Storm, Lewis

When
December 10, 12:00 PM EST to December 11, 3:00 AM EST
Where
Lewis forecast zone
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
43.785, -75.449 (the zone’s center; the record gives no point)

Winter Storm, Cattaraugus

When
December 10, 9:00 PM EST to December 11, 6:00 AM EST
Where
Cattaraugus forecast zone
Property damage
$35,000
Reported by
CoCoRaHS
Coordinates
42.249, -78.679 (the zone’s center; the record gives no point)

Winter Storm, Niagara

When
December 10, 10:00 PM EST to December 11, 6:00 AM EST
Where
Niagara forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

Winter Storm, Northern Erie

When
December 10, 10:00 PM EST to December 11, 6:00 AM EST
Where
Northern Erie forecast zone
Property damage
$20,000
Reported by
AWOS
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Winter Storm, Allegany

When
December 10, 10:00 PM EST to December 11, 6:00 AM EST
Where
Allegany forecast zone
Property damage
$20,000
Reported by
COOP Observer
Coordinates
42.257, -78.028 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553249, 553250, 553253, 553255, 553251, 553252, 553257, 553258, 553259, 553260, 553392, 553393, 553395, 553396, 553397.